Alert archive / Georgia / Flood Watches in 2019
Flood Watch 3, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Oct 30, 2019, 11:43 AM EDT for 33 counties in Georgia. It took effect at Oct 30, 2019, 12:00 PM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2019, 11:43 AM EDT (15:43 UTC)
- In effect from
- Oct 30, 2019, 12:00 PM EDT
- Expired
- Oct 31, 2019, 3:15 PM EDT
- In force
- 27 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 33 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 108 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
259 WGUS62 KFFC 301543 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 1143 AM EDT Wed Oct 30 2019 GAZ001>009-011>016-019>025-027-030>035-041>045-302345- /O.NEW.KFFC.FA.A.0003.191030T1600Z-191101T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Haralson-Carroll-Douglas- South Fulton-DeKalb- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, and Decatur 1143 AM EDT Wed Oct 30 2019 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... The National Weather Service in Peachtree City has issued a * Flood Watch for portions of north central Georgia...northeast Georgia and northwest Georgia...including the following areas...in north central Georgia...Barrow...Cherokee...Cobb... Dawson...DeKalb...Douglas...Fannin...Forsyth...Gilmer... Gwinnett...Hall...Lumpkin...North Fulton...Pickens...South Fulton and Union. In northeast Georgia...Banks...Jackson... Madison...Towns and White. In northwest Georgia...Bartow... Carroll...Catoosa...Chattooga...Dade...Floyd...Gordon... Haralson...Murray...Paulding...Polk...Walker and Whitfield. * Through Thursday evening * Rounds of moderate to heavy rainfall can be expected across portions of north Georgia this afternoon through Thursday afternoon. Rainfall totals of 2 to 4 are expected, with locally higher amounts possible, which could lead to flooding on area creeks, streams and rivers, as well as roadways and low-lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
4 follow-up statements
644 WGUS62 KFFC 301850 FFAFFC Flood Watch National Weather Service Peachtree City GA 250 PM EDT Wed Oct 30 2019 GAZ001>009-011>016-019>025-027-030>035-041>045-310300- /O.CON.KFFC.FA.A.0003.000000T0000Z-191101T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Haralson-Carroll-Douglas- South Fulton-DeKalb- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, and Decatur 250 PM EDT Wed Oct 30 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... The Flood Watch continues for * Portions of north central Georgia...northeast Georgia and northwest Georgia...including the following areas...in north central Georgia...Barrow...Cherokee...Cobb...Dawson...DeKalb... Douglas...Fannin...Forsyth...Gilmer...Gwinnett...Hall... Lumpkin...North Fulton...Pickens...South Fulton and Union. In northeast Georgia...Banks...Jackson...Madison...Towns and White. In northwest Georgia...Bartow...Carroll...Catoosa... Chattooga...Dade...Floyd...Gordon...Haralson...Murray... Paulding...Polk...Walker and Whitfield. * Through Thursday evening * Rounds of moderate to heavy rainfall can be expected across portions of north Georgia this afternoon through Thursday afternoon. Rainfall totals of 1 1/2 to 4 inches are expected, with locally higher amounts possible, which could lead to flooding on area creeks, streams and rivers, as well as roadways and low-lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
206 WGUS62 KFFC 310122 FFAFFC Flood Watch National Weather Service Peachtree City GA 922 PM EDT Wed Oct 30 2019 GAZ001>009-011>016-019>025-027-030>035-041>045-311500- /O.CON.KFFC.FA.A.0003.000000T0000Z-191101T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Haralson-Carroll-Douglas- South Fulton-DeKalb- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, and Decatur 922 PM EDT Wed Oct 30 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... The Flood Watch continues for * Portions of north central Georgia...northeast Georgia and northwest Georgia...including the following areas...in north central Georgia...Barrow...Cherokee...Cobb...Dawson...DeKalb... Douglas...Fannin...Forsyth...Gilmer...Gwinnett...Hall... Lumpkin...North Fulton...Pickens...South Fulton and Union. In northeast Georgia...Banks...Jackson...Madison...Towns and White. In northwest Georgia...Bartow...Carroll...Catoosa... Chattooga...Dade...Floyd...Gordon...Haralson...Murray... Paulding...Polk...Walker and Whitfield. * Through Thursday evening * Rounds of moderate to heavy rainfall can be expected across portions of north Georgia this afternoon through Thursday afternoon. Additional rainfall totals of 2 to 3 inches are expected, with locally higher amounts possible, which could lead to flooding on area creeks, streams and rivers, as well as roadways and low-lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
552 WGUS62 KFFC 310806 FFAFFC Flood Watch National Weather Service Peachtree City GA 406 AM EDT Thu Oct 31 2019 GAZ001>009-011>016-019>025-027-030>035-041>045-010000- /O.CON.KFFC.FA.A.0003.000000T0000Z-191101T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Haralson-Carroll-Douglas- South Fulton-DeKalb- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, and Decatur 406 AM EDT Thu Oct 31 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flood Watch continues for * Portions of north central Georgia...northeast Georgia and northwest Georgia...including the following areas...in north central Georgia...Barrow...Cherokee...Cobb...Dawson...DeKalb... Douglas...Fannin...Forsyth...Gilmer...Gwinnett...Hall... Lumpkin...North Fulton...Pickens...South Fulton and Union. In northeast Georgia...Banks...Jackson...Madison...Towns and White. In northwest Georgia...Bartow...Carroll...Catoosa... Chattooga...Dade...Floyd...Gordon...Haralson...Murray... Paulding...Polk...Walker and Whitfield. * Through this evening * Rounds of moderate to heavy rainfall can be expected across portions of north Georgia this afternoon through Thursday afternoon. Additional rainfall totals of 1 to 3 inches are expected, with locally higher amounts possible, which could lead to flooding on area creeks, streams and rivers, as well as roadways and low-lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
631 WGUS62 KFFC 311915 FFAFFC Flood Watch National Weather Service Peachtree City GA 315 PM EDT Thu Oct 31 2019 GAZ001>009-011>016-019>025-027-030>035-041>045-312015- /O.CAN.KFFC.FA.A.0003.000000T0000Z-191101T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Haralson-Carroll-Douglas- South Fulton-DeKalb- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, and Decatur 315 PM EDT Thu Oct 31 2019 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of north Georgia and west central Georgia has been cancelled. While the heavier rain has pushed eastward and the main threat of flooding has ended, some lingering runoff could result in some minor rises of creeks, streams, and low lying areas. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Oct 30, 7:35 AM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Oct 30, 7:35 AM EDT, 4 hours 8 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 735 AM EDT Wed Oct 30 2019 ...Morning Area Forecast Discussion... .SHORT TERM /Today through Thursday/... Deep moisture will continue to stream into the forecast area ahead of a strong upper trough now deepening in the Plains. This trough will gradually swing eastward through Thursday. North and central GA can expect several rounds of showers during this time. CAPE increases over the area mainly this afternoon and into the overnight. Thunder still looks reasonable area wide for 18z today through the end of the period. An isolated severe thunderstorm is possible mainly this evening and overnight as the surface cold front approaches the state. By late morning or early afternoon Thursday the front should be moving into northwest GA. Have tapered pops off starting in the far northwest Thursday afternoon. Clouds and periods of rain should limit the diurnal spread through the period. At this time...not confident enough to issue a Flash Flood Watch for any of the area. The next shift can monitor accumulations and how the rainfall evolves over north and central GA. 41 .LONG TERM /Thursday Night through Tuesday/... By Thursday Night, the main line of showers and thunderstorms out ahead of the cold front are expected to have moved out of the forecast area with a weak line of residual light showers accompanying the frontal boundary which will also move through and out of the forecast area by Thursday night. After the FROPA, a surface high pressure will spread across the southeastern CONUS and cool, dry air will move into Georgia through the weekend with PWATS expected to fall below a quarter of an inch. Areas of far northern Georgia are also forecast to reach freezing for the first time during the cool season on Friday morning. An additional cold front, associated by a secondary shortwave moving across the Midwest, is expected Saturday afternoon, but given the dry air in place it should result in nothing more than a wind shift with another stout, surface high pressure moving across the state Saturday night through Sunday night. Highs will be consistent Friday through Sunday and are forecast to be in the mid- to upper- 50s, around 60, and in the mid- to upper- 60s, to the northwest, along, and to the southwest of the I-20 corridor, respectfully. Skies will be mostly clear with seasonal winds generally out of the north. By Monday, the region will transition back to an upper-level southwesterly flow pattern ahead of a broader longwave trough over the CONUS, returning Gulf moisture to the region and increasing PWATS to near an inch by Tuesday with surface dewpoints also rising back into the 50s. The surface high pressure will also shift eastward, resulting in cold air damming against the southern Appalachians with a wedge front shifting into the area. As moist, air overrides the wedge, overcast skies and scatter rain showers are expected to return by early Tuesday morning. Thiem && .AVIATION... 12Z UPDATE... IFR/LIFR conditions in showers and fog should continue for the day and into tonight. Little improvement is expected during the day today as rain will continue develop and spread across the taf sites. Isolated thunder is possible mainly late this afternoon and evening and have included a prob30 for all taf sites after 00z Thursday. Winds will remain east to southeast for the entire period. //ATL CONFIDENCE 12Z UPDATE... Medium on timing of thunder. High on remaining elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 66 76 38 / 70 70 80 40 Atlanta 73 68 73 36 / 80 80 90 20 Blairsville 66 63 69 32 / 90 90 90 20 Cartersville 73 66 73 35 / 80 80 90 10 Columbus 78 69 77 39 / 70 70 80 20 Gainesville 69 66 74 38 / 90 80 90 20 Macon 78 68 81 40 / 60 50 70 40 Rome 73 65 72 34 / 90 90 90 10 Peachtree City 74 68 75 36 / 70 80 80 20 Vidalia 82 71 86 48 / 50 30 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Thiem AVIATION...41
Hazardous weather outlook, Oct 30, 5:07 AM EDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 507 AM EDT Wed Oct 30 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-310915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 507 AM EDT Wed Oct 30 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Numerous to widespread rain showers will persist across the forecast area with a slight chance of thunderstorms in the afternoon through tonight. There is a marginal risk of severe storms today across northern and east-central Georgia, including the Atlanta metropolitan area. The primary threat will be damaging wind gusts associated with stronger storms in the afternoon with an outside chance of a weak, brief tornado for far northwestern Georgia. A slight chance for flash flooding is also possible across northern Georgia as multiple rounds of rain could produce several inches of accumulating rainfall. 1 to 3 inches of rain are forecast along and north of the I-20 corridor, with locally higher amounts possible. Minor street and river flooding could occur in areas where heavy rain persists for longer periods of time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Numerous to widespread showers with a slight chance of thunderstorms will also be possible through the morning into the early evening ahead of a cold front. There will once again be a marginal risk of severe thunderstorms for most of north and central Georgia with damaging wind gusts being the primary threat with an outside chance for a weak and brief tornado or two. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 4:07 PM EDT | Special Weather Statement | FFC | Floyd, Haralson, Polk | 23 min |
| Oct 30, 5:08 PM EDT | Special Weather Statement | FFC | Chattooga, Gordon, Whitfield | 37 min |
| Oct 30, 5:45 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 30 min |
| Oct 30, 6:16 PM EDT | Special Weather Statement | FFC | Fannin, Murray | 29 min |
| Oct 30, 6:57 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.